Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 93, NWS Raleigh, NC

June 9, 2014Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2014, 8:22 PM EDT for Randolph County, North Carolina. It was in force for 53 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 8:22 PM EDT (00:22 UTC)
Expired
Jun 9, 2014, 9:15 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 8:36 PM EDTTSTM WND DMGRandleman, NCSEVERAL REPORTS OF TREES DOWN IN RANDLEMAN... TIME ESTIMATED BY RADAR
Jun 9, 8:39 PM EDTTSTM WND DMG2 S Climax, NCTREES DOWN NEAR CLIMAX
Jun 9, 8:45 PM EDTTSTM WND DMG1 Ene Randleman, NCLARGE OAK TREES DOWN ON NAOMI ROAD IN RANDLEMAN... TIME ESTIMATED BY RADAR
Jun 9, 8:45 PM EDTTSTM WND DMG2 Nne Ulah, NCTREE BLOWN DOWN ONTO POWER-LINE.
Jun 9, 8:45 PM EDTTSTM WND DMG2 Se Asheboro, NCONE TREE WAS BLOWN DOWN.
Jun 9, 8:45 PM EDTTSTM WND DMG3 E Randleman, NCTWO TREES DOWN IN THE AREA ON BETHANY CHURCH ROAD AND TOM BROWN ROAD.
Jun 9, 8:45 PM EDTTSTM WND DMG4 Nnw Franklinville, NCONE TREE DOWN ON OLD LIBERTY ROAD.
Jun 9, 8:45 PM EDTHAIL 0.75Randleman, NCDIME SIZE HAIL... WIND WAS STRONG ENOUGH TO TOPPLE A 50 LB GRILL
Jun 9, 8:59 PM EDTTSTM WND DMGStaley, NCTREES REPORTED DOWN IN STALEY... TIME ESTIMATED BY RADAR
Jun 9, 9:00 PM EDTTSTM WND DMGRandleman, NCSEVERAL REPORTS OF TREES DOWN IN RANDLEMAN
Jun 9, 9:05 PM EDTTSTM WND DMGRamseur, NCTREES REPORTED DOWN IN RAMSEUR... TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 4:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS52 KRAH 100022
SVRRAH
NCC151-100115-
/O.NEW.KRAH.SV.W.0093.140610T0022Z-140610T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
822 PM EDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 915 PM EDT

* AT 822 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR RANDLEMAN...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...LIBERTY...
  RAMSEUR...FRANKLINVILLE...STALEY...RANDLEMAN REGIONAL RESERVIOR
  MARINA AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3592 7993 3592 7990 3591 7990 3591 7983
      3590 7954 3582 7954 3571 7957 3553 7973
      3578 8005
TIME...MOT...LOC 0022Z 296DEG 11KT 3581 7991 
$$

77
2 follow-up statements
337 
WWUS52 KRAH 100045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT MON JUN 9 2014

NCC151-100115-
/O.CON.KRAH.SV.W.0093.000000T0000Z-140610T0115Z/
RANDOLPH NC-
845 PM EDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL RANDOLPH COUNTY...
 
AT 843 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER RANDLEMAN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN... 
LIBERTY...RAMSEUR... FRANKLINVILLE...STALEY... AND ULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3591 7983 3590 7954 3582 7954 3571 7957
      3553 7973 3573 7999
TIME...MOT...LOC 0043Z 288DEG 14KT 3579 7978 

$$

77
417 
WWUS52 KRAH 100100
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT MON JUN 9 2014

NCC151-100115-
/O.CON.KRAH.SV.W.0093.000000T0000Z-140610T0115Z/
RANDOLPH NC-
900 PM EDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN RANDOLPH COUNTY...
 
AT 859 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES EAST OF RANDLEMAN...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE AND STALEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR
REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3590 7954 3582 7954 3571 7957 3571 7968
      3580 7983 3591 7970
TIME...MOT...LOC 0059Z 271DEG 16KT 3582 7962 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:21 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 9, 3:21 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT MON JUN 9 2014

.SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH MID TO LATE
WEEK...IN ADVANCE OF AN UPPER LEVEL TROUGH SLOWLY APPROACHING THE
REGION FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM MONDAY...

OVERVIEW: A WEAK MSLP PATTERN WILL PREVAIL ACROSS THE AREA THROUGH
TONIGHT...AND A SUBTLE PIEDMONT SFC TROUGH WILL BE THE MOST
PROMINENT FEATURE THIS AFT/EVE. IN THE UPPER LEVELS...SOUTHWEST FLOW
ALOFT WILL PREVAIL THROUGH TONIGHT...DOWNSTREAM OF A POTENT UPPER
LEVEL LOW CENTERED OVER THE CENTRAL PLAINS AT 15Z. SMALL AMPLITUDE
DISTURBANCES IN SW FLOW ALOFT WILL BE POSSIBLE ACROSS WESTERN
PORTIONS OF THE STATE. AN MCV ASSOCIATED WITH A DECAYING MCS IN
EASTERN TN AT 15Z IS EXPECTED TO TRACK E/ENE INTO THE FOOTHILLS BY
00Z THIS EVENING AND INTO CENTRAL NC TONIGHT.

CONVECTION TODAY: ANOTHER CHALLENGING CONVECTIVE FORECAST. A
MODIFIED EML CHARACTERIZED BY H7-H5 LAPSE RATES ON THE ORDER OF 6.5
C/KM WILL SLOWLY SHIFT EASTWARD INTO CENTRAL NC TODAY...THE BASE OF
WHICH SHOULD SERVE AS AN EFFECTIVE CAP ALONG/WEST OF THE HWY 1
CORRIDOR WHERE DELAYED INSOLATION (VIA LINGERING STRATUS) AND A
DRIER AIRMASS (H85 TD MINIMUM) WILL ALLOW CONVECTIVE INHIBITION TO
LINGER THROUGH MUCH OF THE DIURNAL HEATING CYCLE AND DESTABILIZATION
MAY BE LIMITED TO 500 J/KG (MLCAPE). STRONG INSOLATION...RICH
BOUNDARY LAYER MOISTURE AND STEEPENING MID-LEVEL LAPSE RATES THIS
AFTERNOON SHOULD ALLOW MODERATE DESTABILIZATION (1000-2000 J/KG
MLCAPE) IN FAR EASTERN NC /CAPE FEAR/...THOUGH THE QUALITY OF
BOUNDARY LAYER MOISTURE WILL DECREASE WESTWARD...AND MARGINAL
DESTABILIZATION (500-1000 J/KG MLCAPE) APPEARS REASONABLE ALONG AND
EAST OF THE I-95 CORRIDOR IN THE WFO RAH CWA. FORCING FOR ASCENT
WILL LARGELY BE CONFINED TO THE SEABREEZE IN EASTERN PORTIONS OF THE
STATE...WITH THE BEST CHANCE OF DPVA IN WESTERN PORTIONS OF THE
STATE. WITH THE ABOVE IN MIND...WILL INDICATE A 20-30% CHANCE OF
CONVECTION EAST OF I-95...20% WEST TOWARD THE HWY 1 CORRIDOR...AND
WILL REMOVE MENTION OF CONVECTION ENTIRELY OVER THE NORTH/NW
PIEDMONT THROUGH 00Z WHERE MARGINAL THERMODYNAMICS WILL
SIGNIFICANTLY REDUCE THE POTENTIAL FOR CONVECTION...EVEN IF SUBTLE
DPVA IS PRESENT IN SW FLOW ALOFT. ISOLATED CONVECTION WILL BE
POSSIBLE ACROSS THE SW PIEDMONT LATE THIS AFTERNOON AND EVENING AS
THE AFOREMENTIONED MCV PROGRESSES SLOWLY EAST TOWARD THE WESTERN
PIEDMONT.

CONVECTION TONIGHT: MARGINAL NOCTURNAL INSTABILITY WILL BE PRESENT
OVER THE AREA TONIGHT...ESP ALONG AND EAST OF HWY 1. GIVEN A
POTENTIAL FOR SMALL AMPLITUDE DISTURBANCES IN SW FLOW ALOFT AND THAT
THE REMNANT MCV IN EASTERN TN THIS AFTERNOON COULD EVENTUALLY TRACK
INTO CENTRAL NC TONIGHT...WILL INDICATE A SLIGHT CHANCE OF
CONVECTION EVERYWHERE THIS EVENING INTO TONIGHT.

TEMPERATURES: EXPECT HIGHS IN THE MID-UPPER 80S THIS AFTERNOON...
EXCEPT 80-84F IN THE NORTHERN PIEDMONT (I.E. BUY-TDF) WHERE LOW
STRATUS HAS LINGERED WELL INTO EARLY AFTERNOON. LOWS TONIGHT SHOULD
BE SIMILAR TO THIS MORNING...MID/UPPER 60S TO NEAR 70F. -VINCENT

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 315 PM MONDAY...

OVERVIEW: SOUTHWEST FLOW ALOFT WILL STRENGTHEN OVER THE TN/OH VALLEY
TUE/TUE NIGHT AS AN UPPER LEVEL LOW (OVER THE CENTRAL PLAINS THIS
AFTERNOON) TRACKS EAST ACROSS THE CENTRAL MS RIVER VALLEY. SUBTLE
HEIGHT RISES AND SLIGHT AMPLIFICATION OF AN AN UPPER LEVEL RIDGE ARE
EXPECTED DOWNSTREAM ACROSS THE CAROLINAS /SOUTHEAST COAST/ AS THE
UPPER LEVEL PATTERN BECOMES INCREASINGLY AMPLIFIED ALONG THE MS
RIVER VALLEY.

CONVECTION: A MODIFIED ELEVATED MIXED LAYER WILL ADVECT EASTWARD
ALONG THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED UPPER LEVEL
TROUGH OVER THE DEEP SOUTH GULF COAST AND THEN NORTHEASTWARD INTO
THE SOUTHEAST/CAROLINAS TUE AFTERNOON...WITH H7-H5 LAPSE RATES ON
THE ORDER OF 6.0-7.0 C/KM ACROSS CENTRAL NC. ASSUMING SEASONABLE
MOISTURE AND INSOLATION...MODERATE DIURNAL DESTABILIZATION (1000-
2000 J/KG MLCAPE) AND LITTLE OR NO CONVECTIVE INHIBITION WOULD BE
EXPECTED DURING THE AFT/EVE. HOWEVER...FORCING FOR ASCENT WILL ONCE
AGAIN BE CONFINED TO SHALLOW CONVERGENCE ALONG THE SEABREEZE AND/OR
A PIEDMONT TROUGH...PERHAPS DPVA ASSOC/W A SMALL AMPLITUDE
DISTURBANCE IN SW FLOW ALOFT OVER WESTERN PORTIONS OF THE STATE.
FURTHER COMPLICATING MATTERS...SUBSIDENCE MAY BE PRESENT TUE MORNING
THROUGH EARLY TUE AFTERNOON IN THE WAKE OF AN MCV EXPECTED TO TRACK
OFFSHORE THE NC COAST...ALONG WITH WEAK SYNOPTIC SUBSIDENCE UNDER
THE RIDGE AMPLIFYING OVER THE REGION. WITH THE ABOVE IN MIND...
CONSIDERABLE UNCERTAINTY IS PRESENT WITH REGARD TO CONVECTIVE
COVERAGE ON TUE...AND WILL INDICATE A 20-30% CHANCE OF SHOWERS AND
STORMS TUE AFT/EVE AND A SLIGHT CHANCE OF SHOWERS TUE NIGHT.

TEMPERATURES: AS LONG AS STRATUS DOES NOT DEVELOP AND PERSIST
THROUGH THE MORNING HOURS LIKE TODAY...STRONG INSOLATION AND RISING
HEIGHTS ALOFT WOULD SUGGEST HIGHS IN THE LOWER 90S. LOWS TUE NIGHT
IN THE UPPER 60S TO LOWER 70S.

SEVERE POTENTIAL: ALTHOUGH DEEP LAYER SHEAR IS PROGGED TO BE NO
HIGHER THAN ~20 KT OVER CENTRAL NC...RELATIVELY STEEP MID-LEVEL
LAPSE RATES...STRONG INSOLATION...SEASONABLE LOW-LEVEL MOISTURE...
AND MODERATE DCAPE (~1000 J/KG) ALL SUGGEST A CONDITIONAL POTENTIAL
FOR ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL UP TO THE SIZE OF QUARTERS. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM MONDAY...

THROUGH WED NIGHT...FORECAST GUIDANCE SUGGESTS THE MID-UPPER LOW
OVER THE CENTRAL PLAINS WILL SPLIT...WITH THE PRIMARY LOW FORECAST
TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT THE BASE
OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES.
MEANWHILE...A MID LEVEL ANTI-CYCLONE WILL MIGRATE UP AND OFFSHORE
THE SOUTHEAST AND MIDDLE ATLANTIC COASTS. SO WHILE WEAK HEIGHT FALLS
ALOFT (ON THE ORDER OF 10-20 METERS/12 HR) WILL RESULT...LOW LEVEL
CONVERGENCE WILL REMAIN WEAK AND SHALLOW/CONFINED TO A PIEDMONT
TROUGH...WITH DEEPER AND MORE APPRECIABLE CONVERGENCE THROUGH THE
H85-925 LAYER - AND ASSOCIATED FOCUS/TRIGGER - EXPECTED TO HOLD OVER
THE EASTERN TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH...
THUNDERSTORM PROBABILITIES OVER CENTRAL NC WILL BE AT A RELATIVE
MINIMUM COMPARED TO SUBSEQUENT DAYS - IN THE LOW CHANCE RANGE. WHERE
STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR
MASS...ONE FUELED BY 7 C/KM MID LEVEL LAPSE RATES ATOP SFC
TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID LEVEL FLOW OF
AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE WIND AND HAIL.
ANY STORMS THAT DO FORM SHOULD DIMINISH WITH NOCTURNAL
COOLING/INCREASING CINH...THROUGH THE EVENING. SOUPY...WITH AREAS OF
STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO AROUND 70.

THU-FRI NIGHT: AN ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE
AFOREMENTIONED SPLITTING CENTRAL CONUS MID-UPPER LOW WILL THEN DRIFT
EAST INTO THE CAROLINAS THU-THU NIGHT...THEN BE REINFORCED BY A MORE
PROGRESSIVE/QUICKER NORTHERN SHORTWAVE TROUGH FORECAST TO TRACK
ALONG THE CENTRAL TO EASTERN CANADIAN/US BORDER FRI-FRI NIGHT. THE
LATTER FEATURE WILL PROPEL A COLD FRONT ACROSS THE CENTRAL
APPALACHIANS AND INTO CENTRAL NC LATE FRI-FRI NIGHT. DEEPER/
INCREASINGLY CONVERGENT LOW LEVEL FLOW WILL SUPPORT A HIGH CHANCE TO
LIKELY PROBABILITY OF SHOWERS AND STORMS MAINLY IN THE AFTERNOON
BOTH DAYS...BUT BOTH WEAKER MID LEVEL LAPSE RATES AND FLOW WILL
LIMIT ANY SEVERE THREAT....WITH SMALL STREAM AND URBAN FLOODING
PERHAPS A GREATER CONCERN. NOT AS HOT...BUT STILL HUMID...WITH HIGHS
IN THE MIDDLE 80S TO AROUND 90...AND LOWS AGAIN IN THE UPPER 60S TO
AROUND 70.

SAT-MON: THOUGH MEDIUM RANGE GUIDANCE SOLUTIONS DIVERGE WITH THE
LARGER SCALE FLOW ESPECIALLY ACROSS THE NORTHERN US DURING THIS
PERIOD...THEY REMAIN IN RELATIVELY GOOD AGREEMENT WITH THE FRONTAL
LOCATION/PROGRESSION INVOF THE CAROLINAS THROUGH THE WEEKEND. IT
APPEARS THE FRONT WILL BECOME INCREASINGLY W-E ORIENTED AND SETTLE
TOWARD THE SC BORDER BY LATE SAT OR SUN...THEN RETREAT NORTH/"WASH-
OUT" BY MON. AS SUCH...THUNDERSTORM PROBABILITIES WILL HOLD IN THE
CHANCE RANGE OVER THE SOUTHERN PIEDMONT AND SANDHILLS...TAPERING TO
20 PERCENT...OR LESS...OVER THE NORTHERN PIEDMONT...WITH
TEMPERATURES IN THE MID-UPPER 80S NORTH TO 90 DEGREES OR SO SOUTH.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM MONDAY...

24-HR TAF PERIOD: MVFR CEILINGS ASSOCIATED WITH LINGERING STRATUS
ACROSS THE NORTH/NW PIEDMONT THIS MORNING HAS FINALLY BEGUN TO
ERODE...AND VFR CEILINGS ARE LIKELY AT ALL TERMINALS BY OR SHORTLY
AFTER 18Z. VFR CONDITIONS ARE LIKELY TO PREVAIL THIS AFT/EVE THROUGH
TONIGHT IN MOST LOCATIONS...THOUGH AN ISOLD SHOWER OR STORM CANNOT
BE RULED OUT BETWEEN 21-03Z AT ANY TERMINAL...THOUGH THE RELATIVE
BEST CHANCE WOULD BE AT THE FAY/RWI TERMINALS. SOME POTENTIAL FOR
FOG AND/OR LOW STRATUS WILL BE PRESENT BETWEEN 09-15Z TUE...
HOWEVER...UNCERTAINTY IS HIGH ENOUGH TO PRECLUDE MENTION WITH THE
18Z TAF ISSUANCE. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH THE
TAF PERIOD.

LOOKING AHEAD: EXPECT AN ABOVE-NORMAL POTENTIAL FOR SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THE WORK WEEK AS AN UPPER LEVEL
TROUGH SLOWLY APPROACHES THE REGION FROM THE WEST...WITH THE BEST
COVERAGE ON THU/FRI AS THE UPPER LEVEL WAVE SLOWLY CROSSES THE
CAROLINAS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...MWS
AVIATION...VINCENT
Hazardous weather outlook, Jun 9, 4:43 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
443 PM EDT MON JUN 9 2014

NCZ007>011-021>028-040>043-076>078-086-088-089-102045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
LEE-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
443 PM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION ON TUESDAY. AN ISOLATED STORM COULD BECOME SEVERE DURING
THE AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING
WINDS.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE WEDNESDAY
THROUGH FRIDAY...AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM
THE WEST. SOME STORMS MAY BECOME SEVERE...MAINLY ON
WEDNESDAY...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL.

NCZ038-039-073>075-083>085-102045-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-
443 PM EDT MON JUN 9 2014

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION ON TUESDAY. AN ISOLATED STORM COULD BECOME SEVERE DURING
THE AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING
WINDS.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE WEDNESDAY
THROUGH FRIDAY...AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM
THE WEST. SOME STORMS MAY BECOME SEVERE...MAINLY ON
WEDNESDAY...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VINCENT/MWS

In the hours before

Special weather statement, Jun 9, 5:41 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT MON JUN 9 2014

NCZ021-038-092245-
FORSYTH-DAVIDSON-
541 PM EDT MON JUN 9 2014

...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
FORSYTH AND NORTH CENTRAL DAVIDSON COUNTIES UNTIL 645 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS AND THUNDERSTORMS NEAR SWANCREEK...OR NEAR
JONESVILLE...MOVING EAST AT 30 MPH. IF THESE SHOWERS AND STORMS
HOLD TOGETHER...THEY SHOULD AFFECT SECTIONS OF FORSYTH AND NORTHWEST
DAVIDSON COUNTIES BY 630 PM EDT.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...KERNERSVILLE...CLEMMONS...HUNTSVILLE...LEWISVILLE...
MIDWAY...WALKERTOWN...RURAL HALL...BELEWS LAKE AND ARCADIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY AFTERNOON FOR SECTIONS OF CENTRAL NORTH CAROLINA.

LAT...LON 3611 8050 3614 8044 3621 8045 3622 8043
      3624 8046 3626 8045 3626 8006 3625 8006
      3584 8021 3589 8036 3595 8037 3599 8042
      3602 8042 3606 8047 3604 8049 3608 8052
TIME...MOT...LOC 2138Z 261DEG 25KT 3618 8081

WSS
Special weather statement, Jun 9, 6:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT MON JUN 9 2014

NCZ021-022-038-092345-
GUILFORD-FORSYTH-DAVIDSON-
643 PM EDT MON JUN 9 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...FORSYTH
AND NORTHEASTERN DAVIDSON COUNTIES UNTIL 745 PM EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINSTON-SALEM...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...KERNERSVILLE...CLEMMONS...
MCLEANSVILLE...LEWISVILLE...SUMMERFIELD...STOKESDALE AND WALKERTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR THE SOUTHWEST SECTION OF CENTRAL NORTH CAROLINA.

LAT...LON 3626 8038 3626 8001 3624 7963 3591 7971
      3602 8041
TIME...MOT...LOC 2241Z 277DEG 24KT 3611 8030

WSS
Special weather statement, Jun 9, 7:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT MON JUN 9 2014

NCZ022-038-039-100030-
GUILFORD-RANDOLPH-DAVIDSON-
736 PM EDT MON JUN 9 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...NORTHERN RANDOLPH AND NORTHEASTERN DAVIDSON COUNTIES UNTIL
830 PM EDT...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMASVILLE...OR 9 MILES SOUTHWEST OF HIGH
POINT...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...NORTH CAROLINA ZOO...
THOMASVILLE...ARCHDALE...TRINITY...RAMSEUR...FRANKLINVILLE AND
RANDLEMAN REGIONAL RESERVOIR MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR THE SOUTHWEST SECTION CENTRAL NORTH CAROLINA.

LAT...LON 3581 8022 3598 8015 3589 7959 3561 7972
TIME...MOT...LOC 2335Z 290DEG 23KT 3588 8010

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:30 PM EDTSpecial Weather StatementRAHDavidson45 min
Jun 9, 8:50 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph3 hr
Jun 9, 8:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph46 min
Jun 9, 9:13 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph47 min
Jun 9, 9:35 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph40 min
Jun 9, 9:44 PM EDTSpecial Weather StatementRAHMontgomery, Stanly31 min
Jun 9, 10:23 PM EDTSpecial Weather StatementRAHHarnett, Lee, Montgomery, Moore52 min
Jun 9, 10:28 PM EDTSpecial Weather StatementRAHFranklin47 min
Jun 9, 10:54 PM EDTSpecial Weather StatementRAHWake51 min
Jun 9, 10:59 PM EDTSpecial Weather StatementRAHJohnston61 min
Jun 9, 11:20 PM EDTSpecial Weather StatementRAHHalifax, Nash70 min
Jun 9, 11:37 PM EDTSpecial Weather StatementRAHJohnston, Wayne, Wilson68 min
Jun 9, 11:48 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson42 min
Jun 10, 12:28 AM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson77 min
Jun 10, 12:41 AM EDTSpecial Weather StatementRAHSampson64 min
Jun 10, 7:09 PM EDTSpecial Weather StatementRAHDavidson51 min
Jun 10, 7:21 PM EDTSpecial Weather StatementRAHStanly54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.